Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Feb 14, 2008, 4:20 AM CST for 7 counties in Texas. It took effect at Feb 14, 2008, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 4:20 AM CST (10:20 UTC)
- In effect from
- Feb 14, 2008, 11:00 AM CST
- Expired
- Feb 14, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 141020 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 420 AM CST THU FEB 14 2008 ...STRONG WINDS ARE EXPECTED TODAY ACROSS MOST OF DEEP SOUTH TEXAS... .SOUTH TO SOUTHEAST WINDS INCREASE LATER THIS MORNING AND PERSIST THROUGH THE AFTERNOON AS DEEPENING LOW PRESSURE OVER NORTH TEXAS INTERACTS WITH HIGH PRESSURE OVER THE WESTERN GULF OF MEXICO. FUELS REMAIN EXCEPTIONALLY DRY WITH SPARSE RAINFALL FROM TUESDAY AND DRY CONDITIONS WEDNESDAY. THUS...THE COMBINATION OF THE DRY FUELS AND STRONG WINDS WILL PROMPT A RED FLAG WARNING FIRE WEATHER WATCH. TXZ248-141130- /O.CAN.KBRO.FW.A.0003.080214T1600Z-080215T0000Z/ ZAPATA- 420 AM CST THU FEB 14 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. $$ TXZ249>257-150000- /O.UPG.KBRO.FW.A.0003.080214T1600Z-080215T0000Z/ /O.NEW.KBRO.FW.W.0004.080214T1700Z-080215T0000Z/ JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 420 AM CST THU FEB 14 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL COMBINE WITH DRY FUELS TO PRODUCE A POTENTIAL OF HAZARDOUS FIRE WEATHER CONDITIONS. STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF HIGHWAY 281. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GB/JT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 14, 2:35 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 14, 2:35 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 235 AM CST THU FEB 14 2008 .DISCUSSION...SURFACE HIGH PRESSURE SHIFTING FARTHER EAST ACROSS THE GULF OF MEXICO WILL INTERACT WITH A LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE TO PRODUCE WINDY CONDITIONS WITHIN DEEP SOUTH TEXAS TODAY. THUS...A WIND ADVISORY WILL BE IN EFFECT FOR LATE THIS MORNING THROUGH THE AFTERNOON FOR THE EASTERN AND CENTRAL PORTIONS OF THE BRO CWFA...WITH A RED FLAG WARNING SIMULTANEOUSLY IN EFFECT FOR ALL COUNTIES EXCEPT ZAPATA. APPROACH OF WEAK COLD FRONT WILL RELAX SURFACE PRESSURE GRADIENT A BIT AND ALLOW WINDS TO DIMINISH SLIGHTLY TONIGHT THROUGH FRIDAY NIGHT. AT THE SAME TIME...COLD FRONT STALLS OVER SOUTHEAST TEXAS...CLOSED 500 MB AREA OF LOW PRESSURE ADVANCES EAST THROUGH SOUTHERN ARIZONA AND NEW MEXICO...AND MOISTURE INCREASES WITHIN THE RIO GRANDE VALLEY...SO ISOLATED SHOWERS AND THUNDERSTORMS ENTER THE FORECAST. CLOSED LOW MARCHES THROUGH WEST AND NORTH TEXAS SATURDAY...INITIATING NEW LOW PRESSURE SYSTEM AND COLD FRONT AT THE SURFACE OVER EAST TEXAS... TIGHTENING THE PRESSURE GRADIENT AND INCREASING OUR WINDS...SO WIND ADVISORY AND RED FLAG WARNING MAY BE NEEDED AGAIN THAT DAY. ISOLATED SHOWERS AND THUNDERSTORMS EARLY SATURDAY BECOME SCATTERED SATURDAY NIGHT AS COLD FRONT MOVES THROUGH...WITH SOME RESIDUAL ACTIVITY LEFT OVER FOR VERY EARLY SUNDAY MORNING. REMAINDER OF FORECAST...LATER SUNDAY MORNING THROUGH THURSDAY...APPEARS DRY AS ZONAL FLOW DEVELOPS AND PREVAILS IN WAKE OF MID-LEVEL CLOSED LOW. && .MARINE...AT 1 AM BUOY REPORTED SOUTHEAST WINDS AT 19 GUSTING TO 25 KNOTS SEAS WERE NEAR 4.5 FEET WITH A 7 SECOND PERIOD. STRONG WINDS ARE EXPECTED OVER THE LAGUNA TODAY WITH SMALL CRAFT ADVISORIES POSTED FOR LATER THIS MORNING AND INTO THE AFTERNOON. WINDS OFFSHORE SHOULD REMAIN JUST BELOW ADVISORY LEVELS BUT WILL MONITOR FOR ANY CHANGES AS SOME OF THE STRONGER WINDS ALONG THE COAST MAY TRANSLATE FARTHER OFFSHORE. THE ADVERTISED COLD FRONT AND STORM SYSTEM IS EXPECTED TO BE DELAYED WITH MODERATE WINDS AND SEAS ANTICIPATED FOR MUCH OF FRIDAY AND EARLY SATURDAY. WINDS AND SEAS ARE THEN EXPECTED TO INCREASE LATER SATURDAY WITH STRONG SOUTHERLY WINDS DEVELOPING IN ADVANCE OF THE APPROACHING UPPER LEVEL STORM SYSTEM. THE COLD FRONT IS NOW EXPECTED TO MOVE OFFSHORE AROUND MIDNIGHT SATURDAY NIGHT WITH STRONG NORTH WINDS BUT REMAINING BELOW GALE AT THIS TIME. MARINERS SHOULD MONITOR THE FORECAST FOR ADDITIONAL CHANGES WITH THE WESTERN STORM SYSTEM STILL EVOLVING. && .AVIATION...MAIN CONCERN TODAY WILL BE AN INCREASE IN SOUTHEAST TO SOUTH WINDS. A LOW LEVEL JET SHOULD DEVELOP THIS MORNING WITH LOW LEVEL WIND SHEAR ALONG AND INLAND FROM THE COAST. WINDS SHOULD TRANSLATE TO THE SURFACE MID TO LATE MORNING WITH GUSTS BETWEEN 30 AND 35 KNOTS TODAY. WINDS DIMINISH SLOWLY AFTER SUNSET WITH CLOUDS ON THE INCREASE BUT CEILINGS TO STAY JUST ABOVE MVFR UNTIL EARLY FRIDAY MORNING. && .FIRE WEATHER...A RED FLAG WARNING WILL BE IN EFFECT TODAY FOR THE EASTERN TWO THIRDS OF DEEP SOUTH TEXAS AS SOUTH WINDS INCREASE. CURRED FUELS AND THE STRONG WINDS COULD ALLOW FOR ERRATIC FIRE BEHAVIOR. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 67 78 69 / 0 0 10 10 BROWNSVILLE 77 67 78 70 / 0 0 10 10 HARLINGEN 79 66 80 68 / 0 0 10 10 MCALLEN 79 64 81 68 / 0 0 10 10 RIO GRANDE CITY 81 61 80 64 / 0 0 10 10 SOUTH PADRE ISLAND 73 64 76 67 / 0 0 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING TXZ249>257 11AM TO 6PM. WIND ADVISORY FROM TXZ250-251-253>257 11AM TO 6 PM. SCA GMZ130-132-135 10AM TO 6 PM. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION/MESO...BOGORAD/59
Hazardous weather outlook, Feb 13, 7:10 PM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 710 PM CST WED FEB 13 2008 TXZ248>257-141100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 710 PM CST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHEAST WINDS THURSDAY AFTERNOON MAY PROMPT THE ISSUANCE OF A WIND ADVISORY ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS. WIND MAY EXCEED 30 MPH WITH GUSTS NEAR 40 MPH THURSDAY AFTERNOON. A FIRE WEATHER WATCH IS POSTED FOR LATE THURSDAY MORNING THROUGH THE AFTERNOON AS STRONG WINDS COMBINE WITH DRY FUELS. IF A FIRE BREAKS OUT THE WINDS COULD ALLOW FOR ERRATIC FIRE BEHAVIOR. SMALL CRAFT ADVISORIES ARE ANTICIPATED FOR THE LAGUNA MADRE AND THE OFFSHORE WATERS THURSDAY. THERE WILL ALSO BE A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES. GALE CONDITIONS ARE POSSIBLE LATE FRIDAY NIGHT THROUGH EARLY SUNDAY AS A COLD FRONT COMBINES WITH A POTENTIALLY STRONG UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GB/MC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:20 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 14 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.